Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 83, NWS Goodland, KS

May 26, 2019Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2019, 6:14 PM MDT for Kit Carson County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2019, 6:14 PM MDT (00:14 UTC)
Expired
May 26, 2019, 7:00 PM MDT
In force
46 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 12:27 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2004 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-191 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:25 PM MDT, 49 minutes earlier.

Area forecast discussion, May 26, 5:25 PM MDT, 49 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
525 PM MDT Sun May 26 2019

.SHORT TERM...(This evening through Wednesday)
Issued at 125 PM MDT Sun May 26 2019

Tonight...a line or broken line of strong to severe thunderstorms is
expected to exit the forecast area around or shortly after midnight.
Low temperatures range from the mid 40s to low 50s in far eastern
Colorado to around 60 in Norton and Graham counties.

Monday...its possible for a few strong to severe thunderstorms to
develop in the late afternoon to overnight hours across the far east
and northwest zones. The Storm Prediction Center has areas from near
McCook to Hill City east in a slight risk for severe storms.
Southerly winds increase in the afternoon with gusts in the 25 to 35
mph range along and south of the interstate. High temperatures in
the mid 70s to mid 80s. Low temperatures range from the low to mid
40s west, mid 50s east.

Tuesday...general idea is for an upper level low pressure area to
reach southwest Nebraska by the end of the day then into northeast
Nebraska by 12z Wednesday morning. Some wraparound showers and
thunderstorms are possible, mainly across the northwest 1/2 of the
area. Afternoon temperatures will be much cooler with readings
ranging from the low to mid 60s in the west to the upper 70s in
the east. Low temperatures in the low 40s west, low 50s east.

Wednesday...generally dry weather currently expected. High
temperatures in the 60s, low temperatures in the 40s.

.LONG TERM...(Thursday through Sunday)
Issued at 125 PM MDT Sun May 26 2019

Thursday...dry weather currently expected. High temperatures in the
low to mid 70s. Lows in the mid 40s to low 50s.

Friday...some weak disturbances move across the area from the
west/southwest supporting spotty chances for thunderstorms. High
temperatures in the mid 70s to low 80s. Low temperatures in the mid
40s to around 50 west, mid 50s east.

Saturday...little change from Friday with a chance of afternoon
thunderstorms. High temperatures in the mid 70s to low 80s. Lows
in the upper 40s west to mid 50s east.

Sunday...chance of afternoon thunderstorms as weather disturbances
move through from the west. High temperatures in the 70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 525 PM MDT Sun May 26 2019

KGLD and KMCK will see a chance of strong to severe thunderstorms
from taf issuance through approximately 02z (KGLD) and 04z (KMCK).
Wind gusts to 45kts possible along with sub vfr cigs and vis in
heavy rain. Hail is also possible. For the rest of the period am
expecting vfr conditions with winds veering to the southwest
through sunrise Monday morning then backing to the south and
increasing in the afternoon. KGLD could see gusts around 25kts by
late afternoon.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, May 26, 1:35 PM MDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
135 PM MDT Sun May 26 2019

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
135 PM MDT Sun May 26 2019 /235 PM CDT Sun May 26 2019/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Strong to severe thunderstorms will increase in coverage and
intensity through the remainder of the afternoon and into the mid
evening moving in a northeast to east direction. The primary threats
will be hail to three inches in diameter, wind gusts to 75 mph, a few
tornadoes, and locally heavy rainfall which may cause flash flooding.
The line or broken line of severe storms is expected to exit the area
around or shortly after midnight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

For Monday, isolated thunderstorms will be possible over the
northern and eastern portions of the area. A few of these storms
could become severe with large hail being the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through this evening.

In the hours before

Special weather statement, May 26, 5:36 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Goodland KS
536 PM MDT Sun May 26 2019

KSZ027-270000-
Wallace KS-
536 PM MDT Sun May 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLACE COUNTY UNTIL 600
PM MDT...

At 536 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sharon Springs, moving north at 50 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sharon Springs and Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 900 PM MDT for west central
Kansas.

LAT...LON 3873 10163 3875 10192 3904 10191 3904 10158
TIME...MOT...LOC 2336Z 190DEG 43KT 3886 10180

024
Local storm report, May 26, 5:55 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      COLBY                   39.39N 101.05W
05/26/2019                   THOMAS             KS   PUBLIC

            REPORT VIA FACEBOOK OF WATER IN A BASEMENT
            AND CONCRETE COLLAPSED.

&&
Special weather statement, May 26, 5:57 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
657 PM CDT Sun May 26 2019

KSZ014-028-270015-
Thomas KS-Logan KS-
657 PM CDT Sun May 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL THOMAS AND
NORTHEASTERN LOGAN COUNTIES UNTIL 715 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Monument, or 13 miles southwest of Oakley, moving
northeast at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oakley and Monument.

This includes Interstate 70 in Kansas between mile markers 70 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Kansas.

LAT...LON 3897 10119 3926 10109 3916 10077 3913 10079
      3913 10081 3910 10081 3890 10097
TIME...MOT...LOC 2357Z 203DEG 23KT 3901 10105

024
Local storm report, May 26, 6:05 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FUNNEL CLOUD     16 S BETHUNE            39.08N 102.37W
05/26/2019                   KIT CARSON         CO   PUBLIC

            FUNNEL CLOUD REPEATEDLY FORMED AND LOWERED
            BUT DID NOT TOUCH THE GROUND.

&&
Local storm report, May 26, 6:10 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 SSW GOODLAND          39.32N 101.72W
05/26/2019  E0.70 INCH       SHERMAN            KS   PUBLIC

            FACEBOOK REPORT OF DIME SIZE HAIL LASTING
            5-6 MINUTES.

&&
Special weather statement, May 26, 6:10 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Goodland KS
610 PM MDT Sun May 26 2019

KSZ013-027-270030-
Wallace KS-Sherman KS-
610 PM MDT Sun May 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALLACE AND CENTRAL
SHERMAN COUNTIES UNTIL 630 PM MDT...

At 609 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Goodland, moving north at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Goodland and Ruleton.

This includes Interstate 70 in Kansas between mile markers 8 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 900 PM MDT for northwestern
and west central Kansas.

LAT...LON 3912 10188 3955 10193 3955 10146 3911 10165
TIME...MOT...LOC 0009Z 181DEG 40KT 3919 10176

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:10 PM MDTSpecial Weather StatementGLDSherman20 min
May 26, 6:29 PM MDTSpecial Weather StatementGLDSherman16 min
May 26, 6:46 PM MDTSpecial Weather StatementGLDSherman14 min
May 26, 6:49 PM MDTSpecial Weather StatementGLDWallace26 min
May 26, 6:57 PM MDTSpecial Weather StatementGLDCheyenne18 min
May 26, 7:02 PM MDTSpecial Weather StatementGLDSherman13 min
May 26, 7:17 PM MDTFlash Flood WarningGLDSherman26 min
May 26, 7:17 PM MDTSpecial Weather StatementGLDSherman, Wallace13 min
May 26, 7:23 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins37 min
May 26, 7:31 PM MDTSpecial Weather StatementGLDSherman14 min
May 26, 7:40 PM MDTFlash Flood WarningGLDRawlins31 min
May 26, 7:40 PM MDTSpecial Weather StatementGLDCheyenne20 min
May 26, 7:49 PM MDTSpecial Weather StatementGLDThomas26 min
May 26, 7:52 PM MDTSevere Thunderstorm WarningGLDRawlins53 min
May 27, 1:44 AM MDTAreal Flood WarningGLDNorton9 hr
May 27, 5:56 AM MDTDense Fog AdvisoryGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more3 hr
May 26, 6:23 PM MDTSpecial Weather StatementGLDCheyenne22 min
May 26, 6:24 PM MDTTornado Warning Tornado observedGLDCheyenne20 min
May 26, 6:28 PM MDTTornado WarningGLDKit Carson32 min
May 26, 6:52 PM MDTFlash Flood WarningGLDKit Carson46 min
May 26, 6:59 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma46 min
May 26, 7:47 PM MDTSpecial Weather StatementGLDYuma28 min
May 27, 4:33 PM MDTSpecial Weather StatementGLDYuma42 min
May 27, 5:04 PM MDTSevere Thunderstorm WarningGLDYuma41 min
May 27, 5:30 PM MDTTornado WarningGLDYuma45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.